Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Abuse of telazol: An animal tranquilizer
Autore:
Quail, MT; Weimersheimer, P; Woolf, AD; Magnani, B;
Indirizzi:
Massachusetts Poison Control Ctr, Boston, MA 02115 USA Massachusetts Poison Control Ctr Boston MA USA 02115 Boston, MA 02115 USA Boston Univ, Med Ctr, Sch Med, Boston, MA 02118 USA Boston Univ Boston MAUSA 02118 v, Med Ctr, Sch Med, Boston, MA 02118 USA Harvard Univ, Sch Med, Childrens Hosp, Boston, MA 02115 USA Harvard Univ Boston MA USA 02115 ed, Childrens Hosp, Boston, MA 02115 USA
Titolo Testata:
JOURNAL OF TOXICOLOGY-CLINICAL TOXICOLOGY
fascicolo: 4, volume: 39, anno: 2001,
pagine: 399 - 402
SICI:
0731-3810(2001)39:4<399:AOTAAT>2.0.ZU;2-A
Fonte:
ISI
Lingua:
ENG
Soggetto:
YOHIMBINE; IMMOBILIZATION; CLONIDINE;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Life Sciences
Citazioni:
11
Recensione:
Indirizzi per estratti:
Indirizzo: Quail, MT Massachusetts Poison Control Ctr, 300 Longwood Ave,IC Smith 118,Boston, MA 02115 USA Massachusetts Poison Control Ctr 300 Longwood Ave,IC Smith 118 Boston MA USA 02115
Citazione:
M.T. Quail et al., "Abuse of telazol: An animal tranquilizer", J TOX-CLIN, 39(4), 2001, pp. 399-402

Abstract

Background: Telazol((R)) (tiletamine hydrochloride 50 mg/mL, zolazepam hydrochloride 50 mg/mL) is utilized in veterinary medicine as a small-animal anesthetic. Telazol is comparable to ketamine in efficacy, and in conjunction with ketamine, has been responsible for one reported human fatality. We report a case of a woman who abused telazol. Case Report: A 30-year-old female employee at a local Zoo was found unresponsive by fellow workers in a clean animal treatment room. Initial reports were that she had injected veterinary-grade diazepam and telazol. On-scene paramedics reported her as obtunded and arousable to deep painful stimuli, with gag reflex intact. Systolicblood pressure was 90 min Hg ky palpation. Afresh needle puncture mark waspresent on her right arm; nearby were a syringe, tourniquet, and bottles of each drug. Emergency Department assessment included airway, breathing, circulation, and intravenous access. She was lavaged and given activated charcoal with a cathartic. Shortly after arrival, she became alert and oriented. Family members insisted this was not an overdose. The patient had been previously evaluated for reported episodes of syncope, "only in the evening, while at work," and was prescribed diazepam for anxietly. Product information on telazol was limited to the Veterinary Drug Physician's Desk Reference. A urine drugs-of-abuse screen was positive benzodiazepines and cannabinoids. The patient subsequently revealed a history of recreational use of telazol. She was discharged to an in-patient detoxification facility, 12 hours postadmission. Conclusion: Telazol used in veterinary medicine as an anesthetic, agent, is structurally related to ketamine. Telazol causes almost immediate anesthetic effects; and sudden alertness is not uncommon as the eft cts of the drug subside. Urine drugs-of-abuse screens are unlikely to identify telazol. We report a veterinary worker who abused telazol.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 18/01/20 alle ore 13:42:27